Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Noticed swollen upper lip and yellow discharge after smoking meth. How to treat it?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
My roommate has been smoking meth and now his upper lip is swollen and has a yellow discharge. Is there some way to treat his lip?
He also smokes cigarettes.
Posted Sat, 24 Nov 2012 in Drug Abuse
Answered by Dr. Ashish Mittal 52 minutes later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Regular substance use like meth is associated with decrease immunity of body to fight infection. Yellow discharge is pus. From your description it appear that he has developed infection of upper lip. Infections usually associated with swelling due to accumulation of pus and inflammation.

Upper lip share blood flow (venous drainage) with brain. So, there is always risk for spread of infection to brain with upper like infection.

Following steps will help him:
-Stop meth use.
-Take healthy diet and fruit juice.
-Let the yellow discharge flow on its own.
-Meet physician, so that antibiotic can be started early.
-If pain is there, he can take some analgesic.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Noticed swollen upper lip and yellow discharge after smoking meth. How to treat it? 10 minutes later
Well as it is now winter weather here in Canada his lip is cracked and has a chemical burn look as well as being painful. Is there any cream or medicated ointment that you can suggest to help with this condition?
Answered by Dr. Ashish Mittal 8 hours later
Hello again,
Thanks for follow up.

He can use any antiseptic cream (like borolin or boroplus) available in your area. But primary treatment will be according to steps, as advised in primary reply.

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor